MAUDE Adverse Event Report: TELEFLEX MEDICAL HOL ML 5MM ENDO APPLIER; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HOL ML 5MM ENDO APPLIER; APPLIER, SURGICAL, CLIP
Catalog Number 544965
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the applier jaws were found misaligned before use.Therefore, a new unit was used instead." no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The sample was returned and sent to the manufacturer (tecomet) for investigation.Tecomet reports: "the dhr for the returned instrument was reviewed and found complete without any irregularities.This instrument was produced at the tecomet, inc.Kenosha wi facility as part of a 50-pc lot in march of 2022.It was found that this order was made from the correct materials and components and all approved processes were followed.Evaluation of the returned instrument shows that the jaws are slightly loose and misaligned in the closed position, there is no visible damage to the jaw pivot pin area on the outer tube assembly.We are able to validate this complaint for the returned instrument.After initial evaluation this instrument was dis-assembled in order to evaluate its internal components and it was found that the inner drive rod bosses are both damaged where they engage the jaws.We suspect that the damaged drive rod bosses caused the jaws to become slightly loose and misaligned in the closed position.We are unable to determine what caused the drive rod bosses to become damaged but mishandling of this device at the end user's facility is suspected.All 50 instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed.".Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
HOL ML 5MM ENDO APPLIER
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17434549
Report Number3011137372-2023-00197
Device Sequence Number20532888
Product Code GDO
UDI-Device Identifier24026704696813
UDI-Public24026704696813
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number544965
Device Lot Number06A2244660
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown